Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


muscle soreness or fatigue
Nov 30, 2008

I have been on nevirapine in conjunction with other drugs - I think at the moment tenofovir - for over 10 years, and have experienced a kind of muscle fatigue or soreness in my legs, which is an adjunt to my major concern, and the reason for question, and that is that due to the repetitous nature of my work, where I do a lot of lifting, I have acquired chronic medical epicondylitis, and more recently lateral epicondylitis...I have not found any information pertaining to the medication, but there is reference to muscle inflammation in people with HIV - something my doctor has never mentioned to me...what are your thoughts?...could my arm muscle complaints be just due to the repetition of my work, or might there be something else going on?...I know the nevirapine is a relatively new drug, and the side affects may not be all that well documented, so it does make me wonder...thanks, Rohan.

Response from Dr. Henry

Nevirapine and tenofovir rarely cause direct muscle problems such as myopathy (sometimes seen with AZT for example). Actually nevirapine has been available for a long time so the lack of reported muscle damage from long term use the drug is very reassuring. Blood tests are available that can assess whether any muscle irritation is occuring (in some cases a muscle biopsy is needed for diagnosis). Muscle aching is common in the generally population and often is related to repeated stress on the muscles/tendons. KH



Previous
ATRIPLA AND BODYBUILDING SUPPLEMENTS
Next
minor (!) issue

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement